Racking up the points
If you watched Grey's Anatomy last week, you'll understand when I say that yesterday, I felt like the "medical mystery."
My husband got me in to see an Internist for the shortness of breath I had been experiencing. He did the usual listen to my heart and lungs kind of stuff, and then sent me for a chest x-ray. That basically showed nothing, so he wondered if maybe I had some Pulmonary Embolism, which is basically blood clots in the lung. He wanted me to get a CT scan of my chest. He then went on to say that if I did have this, I'd have to administer daily blood thinning shots to my abdomen.....
WHOA! Wait a minute, back up, I thought. I came in for shortness of breath. Surely this doctor is going to the extreme. They wanted me to have the CT scan that evening, but I mangaged to get them to change it to the next day.
I immediately came home and called my Radiologist, to see if a CT scan was really necessary. The nurse spoke with him and told me that it probably would not be necessary, but that Dr. Vic would like to see me in the morning.
Okay, this was not on my plan for the day before our big vacation.
After meeting with my radiologist in the morning, he didn't think there was anything really to worry about, but thought I should just go ahead with the CT Scan for my own piece of mind. Waiting in the hospital, getting shot up with iodine and then waiting some more for the results wasn't really fitting with my packing schedule, but I managed to squeeze it in.
The results: they're not really sure what the problem is. They know that it's NOT Pulmonary Embolism. The scan showed that there was an increased mark in my left lung (whatever that means). This could be from radiation or it could be from something else...some sort of infection. But since I haven't been coughing or had any high fevers, they doubt the infection.
My doctor explained that in about 5% of the cases of people who have received chemo and radiation sometimes experience something like this...some recall phenomenon. And that it usually eventually goes away.
The doc wants to put me on a short regimen of steroids. I did NOT want to hear that word. Drugs, weight gain, puffiness. I don't need it right now. I asked if I could just wait until after vacation, and he said if I'd rather wait, then okay (although I don't think that's what he wanted me to do).
I'm sure when my husband comes home, I might need to alter some of the above information. But that's all the news for now!